Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 70, NWS Morristown, TN

June 8, 20157 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2015, 8:08 PM EDT for 7 counties in Tennessee. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2015, 8:08 PM EDT (00:08 UTC)
Expired
Jun 8, 2015, 9:15 PM EDT
In force
67 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, TN, Blount County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN, Roane County, TN

The radar

The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 2:40 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 346 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
346 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:38 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 8, 7:38 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
738 PM EDT MON JUN 8 2015

.DISCUSSION...FRESHENED THE HOURLY GRIDS AND UPDATED THE ZFP
PRODUCT TO DROP THE LATE AFTERNOON PERIOD. WEB PRODUCTS ALSO
UPDATED. WILL UPDATE AGAIN SHORTLY TO DROP THE SEVERE THUNDERSTORM
WATCH...AND MAKE ANY NEEDED POP/WEATHER ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             68  88  67  89 /  60  20  10  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  65  85  65  88 /  80  20  10  10
OAK RIDGE, TN                       67  87  65  88 /  80  20  10  10
TRI CITIES AIRPORT, TN              63  84  60  86 /  80  20  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Jun 8, 3:58 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
358 PM EDT MON JUN 8 2015

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-092000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
358 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE
AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED
THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS
EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT
APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE
DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER
STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS
WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING.
ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS
EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO.

IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN
THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN
THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT
QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS.

MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY
MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.

In the hours before

Local storm report, Jun 8, 6:50 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
650 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     4 ESE BLOUNTVILLE       36.51N 82.26W
06/08/2015                   SULLIVAN           TN   AMATEUR RADIO

            COUPLE TREES AND A FEW LIMBS DOWN NEAR VOLUNTEER PARKWAY
            A MILE SOUTH OF THE BRISTOL MOTOR SPEEDWAY.

&&
Local storm report, Jun 8, 7:04 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
704 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 W RICHLANDS           37.10N 81.89W
06/08/2015                   RUSSELL            VA   911 CALL CENTER

            SEVERAL TREES DOWN IN THE NORTHERN END OF THE COUNTY AND
            A TREE DOWN ON HOUSE ON FRANKS HOLLOW ROAD IN THE SWORDS
            CREEK AREA.

&&
Local storm report, Jun 8, 7:36 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
736 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     CHATTANOOGA             35.07N 85.26W
06/08/2015                   HAMILTON           TN   911 CALL CENTER

            TREES DOWN COUNTY-WIDE.

&&
Local storm report, Jun 8, 7:39 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
739 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
06/08/2015                   BRADLEY            TN   911 CALL CENTER

            TREES DOWN COUNTY-WIDE.

&&
Special weather statement, Jun 8, 7:40 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUN 8 2015

TNZ013-014-035>038-067>069-071-090030-
ROANE TN-KNOX TN-CAMPBELL TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
CLAIBORNE TN-MORGAN TN-GRAINGER TN-UNION TN-
740 PM EDT MON JUN 8 2015

SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...CAMPBELL...NW
BLOUNT...LOUDON...ANDERSON...CLAIBORNE...MORGAN...GRAINGER...AND
UNION COUNTIES UNTIL 830 PM EDT...

AT 739 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LA FOLLETTE TO NEAR
KINGSTON...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.

LAT...LON 3615 8358 3613 8361 3614 8364 3610 8363
      3612 8367 3609 8366 3609 8371 3603 8367
      3576 8387 3585 8468 3645 8414 3646 8337
TIME...MOT...LOC 2339Z 274DEG 37KT 3639 8413 3592 8451
Local storm report, Jun 8, 7:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
748 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     DAMASCUS                36.63N 81.79W
06/08/2015                   WASHINGTON         VA   911 CALL CENTER

            SEVERAL TREES DOWN IN THE EASTERN PORTION OF THE COUNTY.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:10 PM EDTAreal Flood AdvisoryMRXBradley, McMinn, Polk2 hr
Jun 8, 8:51 PM EDTSpecial Weather StatementMRXBlount, Jefferson, Knox, Sevier39 min
Jun 9, 12:50 AM EDTSpecial Weather StatementMRXHamilton, Marion, Sequatchie40 min
Jun 9, 1:30 AM EDTSpecial Weather StatementMRXHamilton, McMinn, Meigs45 min
Jun 9, 2:18 AM EDTSpecial Weather StatementMRXBradley, McMinn, Monroe, Polk42 min
Jun 9, 2:57 AM EDTSpecial Weather StatementMRXMonroe, Polk48 min
Jun 8, 8:54 PM EDTSevere Thunderstorm WarningMRXCherokee, Clay36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.